Letters Dabigatran thrombotic events

Thrombotic events after discontinuing dabigatran: rebound or resumption?

BMJ 2012; 345 doi: http://dx.doi.org/10.1136/bmj.e4469 (Published 03 July 2012) Cite this as: BMJ 2012;345:e4469
  1. Katie M Thorne, medical registrar1,
  2. Stephen Dee, medical consultant2,
  3. Sisira Jayathissa, medical consultant2
  1. 1Palliative Care Centre, Wellington Hospital, Wellington, New Zealand
  2. 2Medical Department, Hutt Hospital, Wellington, New Zealand
  1. Katie.Thorne{at}hyms.ac.uk

The REMODEL trial has suggested that stopping dabigatran does not produce a rebound thrombotic effect.1 2 However, others have raised the possibility of this.3

Such rebound pro-thrombotic activity and clusters of thrombotic events have been reported with heparin and older anti-thrombotic drugs, and concerns are now being expressed about the newer anticoagulants, including the factor Xa inhibitor, rivaroxaban, and oral direct thrombin …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe